Neuropathy in hands, legs, toes following radiation and chemo

5 Posts | Page(s): 1 

Neuropathy in hands, legs, toes following radiation and chemo

by Imwavin on Thu Nov 19, 2015 01:10 AM

Quote | Reply
My husband had squamous cell tonsil CA. ONE LYMPH NODE..The treatment was over June 23rd. 35 radiation and 6 cysplatin chemo treatments. He has had 2 esophageal dilatations,also neuropathy in his back of legs and also hands into fingers. The neurologist says this can come from radiation. Really doesn't go away but doesn't get worst. Cervical disc is the primary concern. Anyone else familiar with any of this? What other long term effects might we look forward too. Getting tired of surprises. Any feedback truly appreciated Be well all...

RE: Neuropathy in hands, legs, toes following radiation and chemo

by phile on Thu Nov 19, 2015 04:12 AM

Quote | Reply

Try Alpha Lipoic Acid and also Vitamin B12 injections (especially while having Chemo) which both seem to help nerve damage from Chemo which causes peripheral neuropathy.

It seemed to help with my father-in-law, but took some time, maybe 6 months to finally get back to normal so he could play tennis again, after having numb, feeling hot feet, and tingling all the time.

Hope this helps you also.

RE: Neuropathy in hands, legs, toes following radiation and chemo

by CanadianRon on Fri Nov 20, 2015 12:07 AM

Quote | Reply
Hello Imwa. I went through treatment ending last November- 33 radiation, 2 cysplatin for SCC tonsil. I think I might be experiancing neuropathy. It is in no way debilitating, but it is a very noticeable sensation. The only thing I can think to compare this to would be having a cell phone going off on vibe mode in my pocket. I was also exposed to some pretty bad weather last winter (automotive failure), and thought I might have done some nerve damage then. I'll be looking into this new word; neuropathy. Thx. Ron

RE: Neuropathy in hands, legs, toes following radiation and chemo

by augustus on Fri Nov 20, 2015 07:24 PM

Quote | Reply

The neuropatny I had in my left foot and hands happened after the second cisplatin treatment and before the radiation. The radiologist said it might be permanent, but fortunately it has mostly disappeared. I am 11 months from my last radiation. But it has taken several months. 

RE: Neuropathy in hands, legs, toes following radiation and chemo

by gr0619064 on Sat Nov 21, 2015 11:20 AM

Quote | Reply

Hi Imwavin

I had it on my right side. Even though I see my radiologist every six months -they sent me to a cardiologist. It seems that Cisplatin also damages the heart and it isa a circulatory issue. It idi go away for me but the cold weather makes me feel it. I am almost 4 years out. It all does get better over time

Gary

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.